Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 127, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 15, 1997, 10:29 PM CDT for Putnam County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 1997, 10:29 PM CDT (03:29 UTC)
- Expired
- Aug 15, 1997, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Putnam County, MO
The radar
The Des Moines radar (KDMX), 151 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2106 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 160329 RRA
SVRMCI
MOC171-160400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
1029 PM CDT FRI AUG 15 1997
* SEVERE THUNDERSTORM WARNING FOR
EASTERN PUTNAM COUNTY - NORTH CENTRAL MISSOURI
* UNTIL 1100 PM CDT
* SOME LOCATIONS AFFECTED
UNIONVILLE AT 1030 PM
GRAYSVILLE AT 1040 PM
LIVONIA AT 1045 PM
* AT 1025 PM LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM AT
UNIONVILLE MOVING EAST AT 30 MPH. HAIL RANGING FROM GOLF BALL UP
TO BASEBALL SIZE WAS REPORTED IN UNIONVILLE WITH THIS STORM.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT HAIL UP TO 2 INCHES IN
SIZE AND WIND GUSTS TO 70 MPH.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND DAMAGING WINDS. FOR
YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
PC
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:56 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Aug 15, 2:56 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 255 PM CDT FRI AUG 15 1997 ACTIVE WX PATRN FOR MID-AUGUST ON TAP. MAIN CONCERN IS POPS THRU PD...WITH TEMP QUESTIONS BY THE END OF THE PD. IN THE SHORT TERM...TROPICAL PLUME REMAINS WELL S OF FA AND CAP IS HOLDING FIRM...SO WL XPCT PM CU TO DISSIPATE AFTER SUNSET...LEAVING M/CLR SKIES. WITH STG LLVL FLOW AND DWPTS ALREADY INTO THE MID 70S...WL KEEP TEMPS UP OVERNIGHT. INTERESTING PITCURE SETTING UP FOR SAT AFTN AS SFC BOUNDARY PROGGED TO BE ON THE DOORSTEP BY 17/00Z. WITH HI INSTABILITY AND DECENT DYNAMICS...THE QUESTION IS WHEN ACTIVITY WL BE ABLE TO BREAK THE CAP. ATTM THINK THE EARLIEST THIS COULD HAPPEN WOULD BE VERY LATE SAT AFTN...WITH SAT EVE A MORE LIKELY TIMEFRAME. TEMPS SHOULD ONCE AGAIN SOAR...BUT HEAT INDICES SHOULD STAY BLO ADV CRITERIA. FNT PROGD TO CLEAR FA ON SUN...KNOCKING QUITE A BIT OFF OUR TEMPS. WL KEEP POPS AROUND...ESPECIALLY CLOSER TO LLVL MSTR CVGNC. .EAX...NONE. JHV
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.